Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Tallahassee, FL

June 18, 2017Clay County, Georgia; Henry County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jun 18, 2017, 5:13 PM EDT for Clay County, Georgia; Henry County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2017, 5:13 PM EDT (21:13 UTC)
Expired
Jun 18, 2017, 6:00 PM EDT
In force
47 min
Issued by
NWS Tallahassee, FL

Counties Henry County, AL, Clay County, GA

The radar

The Ft Rucker radar (KEOX), 43 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

811 
WWUS82 KTAE 182113
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT SUN JUN 18 2017
 
ALZ067-GAZ121-142-182200-
Henry AL-Clay GA-Early GA-
513 PM EDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY...SOUTHWESTERN
CLAY AND NORTHWESTERN EARLY COUNTIES UNTIL 600 PM EDT/500 PM CDT/...

At 513 PM EDT/413 PM CDT/, National Weather Service doppler radar
indicated a a strong thunderstorm 7 miles northeast of Headland,
moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fort Gaines, Blakely, Newville, Haleburg, Bluffton, Shorterville,
Walter F. George Lock And Dam, Barnes, Tumbleton, Hardwickburg,
Zetto, Hayes, Pecan, Colomokee, Dancey, Miller, Ferrell Crossroads,
Early Co A/p, Jones Crossing and Willis Crossroads.

LAT...LON 3168 8497 3163 8494 3162 8494 3162 8493
      3153 8488 3139 8486 3135 8530 3147 8534
TIME...MOT...LOC 2113Z 253DEG 18KT 3142 8524 

$$

30-PULLIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 18, 3:45 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 18, 3:45 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
345 PM EDT Sun Jun 18 2017

.NEAR TERM [Through Tonight]...

Showers and thunderstorms across western portions of the CWA and the
far eastern Big Bend will diminish after sunset. Expect increasing
clouds overnight with rain chances increasing across eastern
portions of the area, as moisture from a tropical wave in the
southern Gulf of Mexico advects into the area. Any showers that
develop overnight will remain scattered in nature. In western
portions of the area, patchy fog will be possible, particularly in
areas that receive rainfall this afternoon (mainly portions of the
Florida Panhandle and southeast Alabama). Overnight lows will remain
in the low 70s as a result of increased cloud coverage.

.SHORT TERM [Monday Through Thursday]...

At the upper levels, a ridge will be centered across the Atlantic
and southwest U.S with a trough over the central U.S. A weak front
will be sinking southward on Monday. The main focus of this week
will be the tropical disturbance that will be pushing into the
Gulf of Mexico on Monday and there is still large disagreement
between the models with solutions. All interests along the Gulf
need to pay close attention to the system given the large
discrepancies in the track of the system. Regardless of the exact
path though, the system will bring a tropical feed of moisture
into the CWA, increasing rain chances beginning Monday and
persisting through the second half of the week. The main concern
will be the flood risk with this system. While a more westward
track still brings a widespread 2 to 3 inches of rain to the area,
overall the area should be able to handle this amounts - it would
be the isolated higher amounts that were the concern. A more
eastward track though, would indicate higher rainfall amounts and
would indicate the potential for significant flooding. Overall,
the forecast trends towards a more westward solution, thus
limiting rainfall amounts to 2 to 3 inches, but including high
PoPs through much of the week.

.LONG TERM [Thursday Night Through Sunday]...

Moisture with the tropical system should begin to decrease for
Friday and high pressure will begin building across the CWA. Will
see a decreasing trend in the PoPs with a return to isolated to
scattered showers and thunderstorms for the long term. With clouds
and precipitation clearing, high temperatures will return to the
to the upper 80s by the weekend, with lows in the mid 70s.

&&

.AVIATION [Through 18Z Monday]...

VFR conditions expected through the period. ISO SHRA/TSRA is
possible near DHN this afternoon, with brief reductions in CIGS &
vsby, as well as gusty winds possible underneath any activity. SHRA
and TSRA will diminish after sunset. Increasing clouds overnight,
with patchy fog possible near DHN late tonight. Scattered SHRA are
not out of the question near VLD overnight, but confidence is
limited at this time.

&&

.MARINE...

Southerly winds will dominate through the next few days with
increasings winds and seas as a tropical disturbance moves into
the Gulf of Mexico. Those with marine interests need to pay close
attention to the forecast with this system, particularly given the
low confidence in the track of the system. The forecast leans
toward a more westward track, however a more eastward track would
result in higher winds and seas than forecast.

&&

.FIRE WEATHER...

No hazardous fire weather conditions are expected for the next
several days.

&&

.HYDROLOGY...

Rainfall amounts have trended upward and now expect widespread 2-3
inches of rain across the area through the end of the week and
will likely see an upward trend in these values over the next few
days. There is still a lot of uncertainty in the track of the
tropical disturbance and this will have a large impact on the
rainfall amounts. If the most westward track were to verify, the
area for the most part should be able to handle the lower amounts,
however, if the low is further east and the rainfall amounts are
higher, flooding (including minor to moderate river flooding)
will be possible. This system needs to be monitored closely for
the potential of significant flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  88  74  83  73 /  20  50  50  70  60
Panama City   75  84  75  82  75 /  10  50  70  70  60
Dothan        72  88  73  82  72 /  10  40  40  60  60
Albany        73  89  74  83  72 /  20  40  40  60  60
Valdosta      73  89  74  83  74 /  40  50  50  60  50
Cross City    73  89  74  86  74 /  40  60  60  70  50
Apalachicola  76  85  76  83  77 /  20  50  70  70  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Pullin
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Pullin
MARINE...Fieux
FIRE WEATHER...DVD
HYDROLOGY...Fieux

In the hours before

Special weather statement, Jun 18, 2:34 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
134 PM CDT SUN JUN 18 2017

ALZ065-181915-
Coffee AL-
134 PM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
215 PM CDT...

At 134 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 8 miles west of Elba, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elba, Lee, Pine Level, Perry Store, Curtis, Carl Folsom A/p, Lowry
Mill, Camp Humming Hills, Wise Mill, Roeton, Clowers Crossroads,
Basin, Arcus, Jack, Chestnut Grove, County Line, Victoria, Frisco,
Danleys Crossroads and Rhoades.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8590
      3160 8583 3124 8617 3126 8620
TIME...MOT...LOC 1834Z 207DEG 18KT 3141 8622

30-PULLIN
Special weather statement, Jun 18, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT SUN JUN 18 2017

ALZ067-GAZ121-142-182200-
Henry AL-Clay GA-Early GA-
513 PM EDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY...SOUTHWESTERN
CLAY AND NORTHWESTERN EARLY COUNTIES UNTIL 600 PM EDT/500 PM CDT/...

At 513 PM EDT/413 PM CDT/, National Weather Service doppler radar
indicated a a strong thunderstorm 7 miles northeast of Headland,
moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fort Gaines, Blakely, Newville, Haleburg, Bluffton, Shorterville,
Walter F. George Lock And Dam, Barnes, Tumbleton, Hardwickburg,
Zetto, Hayes, Pecan, Colomokee, Dancey, Miller, Ferrell Crossroads,
Early Co A/p, Jones Crossing and Willis Crossroads.

LAT...LON 3168 8497 3163 8494 3162 8494 3162 8493
      3153 8488 3139 8486 3135 8530 3147 8534
TIME...MOT...LOC 2113Z 253DEG 18KT 3142 8524

30-PULLIN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:34 PM EDTSpecial Weather StatementTAECoffee41 min

Nearby

Special Weather Statements in Georgia, 2017Special Weather Statements in Alabama, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.